English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Neural fields with sigmoidal firing rates: Approximate solutions

Coombes, S., & Schmidt, H. (2010). Neural fields with sigmoidal firing rates: Approximate solutions. Discrete and Continuous Dynamical Systems. Series S, 28(4), 1369-1379. doi:10.3934/dcds.2010.28.1369.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/21.11116/0000-0003-4F01-4 Version Permalink: http://hdl.handle.net/21.11116/0000-0003-4F8D-7
Genre: Journal Article

Files

show Files

Locators

show

Creators

show
hide
 Creators:
Coombes, Stephen1, Author
Schmidt, Helmut1, Author              
Affiliations:
1External Organizations, ou_persistent22              

Content

show
hide
Free keywords: integro-differential equations; neural field models; sigmoidal firing rate; approximation theory
 Abstract: Many tissue level models of neural networks are written in the language of nonlinear integro-differentialequations. Analytical solutions have only been obtained for the special case that the nonlinearity is a Heavisidefunction. Thus the pursuit of even approximate solutions to such models is of interest to the broad mathemati-cal neuroscience community. Here we develop one such scheme, for stationary and travelling wave solutions,that can deal with a certain class of smoothed Heaviside functions. The distribution that smoothes the Heavi-side is viewed as a fundamental object, and all expressions describing the scheme are constructed in terms ofintegrals over this distribution. The comparison of our scheme and results from direct numerical simulationsis used to highlight the very good levels of approximation that can be achieved by iterating the process only asmall number of times.

Details

show
hide
Language(s): eng - English
 Dates: 2010-02-232010-02-17
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: Peer
 Identifiers: DOI: 10.3934/dcds.2010.28.1369
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Discrete and Continuous Dynamical Systems. Series S
  Abbreviation : DCDS-S
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Springfield, MO : American Institute of Mathematical Sciences (AIMS)
Pages: - Volume / Issue: 28 (4) Sequence Number: - Start / End Page: 1369 - 1379 Identifier: ISSN: 1937-1632
CoNE: https://pure.mpg.de/cone/journals/resource/19371632